Alert archive / Kentucky / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Aug 16, 2007, 1:21 PM CDT for 19 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 1:21 PM CDT (18:21 UTC)
- Expired
- Aug 16, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
Counties Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Webster County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KPAH 161821 RFWPAH RED FLAG WARNING NATIONAL WEATHER SERVICE PADUCAH KY 121 PM CDT THU AUG 16 2007 KYZ001>013-015>017-020>022-170000- /O.NEW.KPAH.FW.W.0003.070816T1821Z-070817T0000Z/ FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON- MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS- CHRISTIAN-MCLEAN-MUHLENBERG-TODD- 121 PM CDT THU AUG 16 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY DRY CONDITIONS...WITH RELATIVE HUMIDITY READINGS AT OR BELOW 25 PERCENT AND FUEL MOISTURES AT OR BELOW 7 PERCENT...WILL CONTINUE THROUGH THE AFTERNOON ACROSS MOST OF WEST KENTUCKY. WINDS HAVE INCREASED TO 12 TO 16 MPH WITH OCCASIONAL HIGHER GUSTS. THIS WILL AGGRAVATE THE WILDFIRE CONDITIONS INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RST
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Aug 16, 3:47 AM CDT, 9 hours 34 minutes earlier.
Area forecast discussion, Aug 16, 3:47 AM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
347 AM CDT THU AUG 16 2007
.DISCUSSION...
MAIN CONCERNS FOR THIS FORECAST ARE HEAT ADVISORY POTENTIAL
TODAY...AND POPS NOW THROUGH THE WEEKEND.
A LITTLE MID-LEVEL SUPPORT HAS ALLOWED ELEVATED SHOWERS TO
CONTINUE BUBBLING FOR MUCH OF THE NIGHT ACROSS SOUTHERN ILLINOIS
INTO THE KEVV AREA. HOWEVER...VERY LITTLE ECHO REMAINS AT THIS
TIME. OTHERWISE...SKIES ARE MOSTLY CLEAR...AND TEMPERATURES ARE
RANGING FROM THE MID/UPPER 60S IN SOUTHERN PORTIONS OF THE AREA TO
THE UPPER 70S AND LOWER 80S WHERE THE MID CLOUD AND SHOWER
ACTIVITY ARE LINGERING.
FOR TODAY...TRIED TO MIMIC YESTERDAYS DEWPOINT TRENDS TO BETTER
HANDLE THE HEAT INDICES AND ADVISORY POTENTIAL TODAY. YESTERDAY
DEWPOINTS HELD UP BETTER THAN FORECAST...AND WITH TRIPLE DIGIT
HEAT...HEAT INDICES REACHED THE 105 TO 110 RANGE THROUGHOUT THE
AREA. TEMPERATURES WILL BE JUST A BIT COOLER TODAY...BUT FEEL THAT
DEWPOINTS MAY POOL A BIT WITH WEAK COLD FRONT APPROACHING.
THEREFORE...WILL GO AHEAD AND ISSUE A HEAT ADVISORY FOR THE ENTIRE
AREA NOON TO 8 PM TODAY. GUIDANCE HAS A NICE TIGHT GROUPING FOR
HIGHS TODAY...SO STAYED CLOSE TO CONSENSUS.
THE INCREASED DEWPOINTS YESTERDAY...ALLOWED FOR CONVECTIVE
DEVELOPMENT IN THE HEAT OF THE DAY. MAINLY ACROSS NORTHERN
PORTIONS OF SOUTHERN ILLINOIS. A LOOK AT 00Z GFS AND NAM SOUNDINGS
FOR TODAY SHOW THAT THE BEST CONVECTIVE POTENTIAL MAY BE IN THE
WEST...ESPECIALLY IF SOME MID-LEVEL LIFT ARRIVES FROM THE WEST.
DECIDED TO SPREAD SLIGHTS BACK TO COVER ALL OF SOUTHEAST
MISSOURI AND A PORTIONS OF WEST KENTUCKY FOR TODAY.
GENERALLY FAVORED THE LESS AGRESSIVE 00Z GFS OVER THE MORE
PROGRESSIVE NAM WITH THE FRONTAL PASSAGE. THE 00Z UKMET SUPPORTS
THE GFS. WILL BRING IT INTO THE AREA THIS AFTERNOON AND STALL IT
OUT OVER THE AREA TONIGHT...BEFORE FINALLY PUSHING IT SOUTH OF THE
AREA FRIDAY. GIVEN YESTERDAYS TREND FOR BETTER LOW-LEVEL
MOISTURE...WOULD ASSUME THAT AT LEAST SCATTERED CONVECTION WILL
ACCOMPANY THE FRONT INTO/THROUGH THE AREA TONIGHT...SO INCREASED
POPS THROUGHOUT THE AREA JUST A BIT TO LOW CHANCE LEVELS. ALSO
FEEL THAT THERE WILL BE ENOUGH INSTABILITY LEFT OVER SOUTHEAST
MISSOURI FRIDAY AND FRIDAY EVENING...TO WARRANT INSERTING A SLIGHT
CHANCE OF TSRA/SHRA THERE.
ON SATURDAY THE 00Z GFS AND UKMET...AS WELL AS THE 03Z SREF BEGIN
TO MOVE/REDEVELOP THE FRONT BACK NORTH AND EAST...BRINGING A
CHANCE OF MORE CONVECTION TO MAINLY THE NORTHWEST HALF OF THE
AREA. HAVE ALSO INSERTED A 20 POP OVER ALL BUT THE FAR SOUTHEAST
ZONES SATURDAY.
FOR SATURDAY NIGHT AND SUNDAY...GENERALLY UPDATED THE GRIDS WITH
THE 00Z MEX DATA...TRENDING TOWARD A WETTER LATTER HALF OF THE
WEEKEND...AS TROPICAL MOISTURE SPREADS INTO THE AREA.
AS FOR SHORT TERM TEMPRATURES...GENERALLY STAYED CLOSE TO THE
CONSENSUS THROUGH SATURDAY. HOWEVER...DID TEND TO TREND TOWARD THE
WARMER SIDE OF GUIDANCE FOR HIGHS FRIDAY AND SATURDAY.
&&
.AVIATION...
AS THE DOMINANT RIDGE OF HIGH PRES OVER THE REGION IS SUPPRESSED
A BIT BY A LONGWAVE TROF OVER THE NERN CONUS...A FRONTAL BOUNDARY
IS EXPECTED TO MOVE SWD THRU THE FOUR STATE REGION LATE IN THE
DAY. SFC WINDS WILL REMAIN GENERALLY LIGHT THROUGH THIS
EVE...THOUGH THEY SHOULD EVENTUALLY SHOW A NRLY COMPONENT. HOT VFR
CONDITIONS WILL CONTINUE AHEAD OF THE FRONT...WITH ONLY A SLIGHT
CHC OF A SHWR OR TSTM OCCURRING AT ANY ONE TERMINAL IN THE
AFTN/EARLY EVE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
SHORT TERM...DRS
LONG TERM....DRS
AVIATION...DBHazardous weather outlook, Aug 16, 11:36 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1136 AM CDT THU AUG 16 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171630- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1125 AM CDT THU AUG 16 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR MOST OF THE AREA TODAY AND ALL OF THE AREA TONIGHT...AS A WEAK COLD FRONT MOVES SOUTH INTO THE REGION. A FEW STORMS MAY BRIEFLY PULSE UP TO PRODUCE DAMAGING WINDS THIS AFTERNOON OR EARLY THIS EVENING GENERALLY NORTH OF A LINE FROM PIEDMONT MISSOURI TO HOPKINSVILLE KENTUCKY. ANY STORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE HEAT INDEX READINGS FROM 105 TO 110 OVER MUCH OF THE QUAD STATE THIS AFTERNOON AND EARLY THIS EVENING. TRIPLE DIGIT HEAT...LOW RELATIVE HUMIDITY...AND VERY DRY VEGETATION WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS THE ENTIRE REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST ACROSS MUCH OF SOUTHEAST MISSOURI FRIDAY AND FRIDAY EVENING. AN ISOLATED STORM MAY BRIEFLY PULSE UP TO PRODUCE DAMAGING WINDS IN THE AFTERNOON OR EVENING. ANY STORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THE HEAT AND HUMIDITY MAY LEAD TO HEAT INDEX READINGS IN THE 100 TO 105 RANGE FRIDAY AFTERNOON OVER MUCH OF SOUTHEAST MISSOURI. SMALL CHANCES OF THUNDERSTORMS ARE FORECAST ACROSS THE QUAD STATE FROM SATURDAY THROUGH TUESDAY NIGHT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM ANY THUNDERSTORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS/JAP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:59 AM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 13 hr |
Nearby
Red Flag Warnings in Kentucky, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.